MAUDE Adverse Event Report: NALU MEDICAL INC NALU NEUROSTIMULATION SYSTEM; SPINAL CORD STIMULATOR

NALU MEDICAL INC NALU NEUROSTIMULATION SYSTEM; SPINAL CORD STIMULATOR
Model Number 71004
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Inadequate Pain Relief (2388)
Date of Event 04/23/2024
Type of Reportable Event Serious Injury
Event or Problem Description
Patient was implanted with a nalu spinal cord stimulator system on (b)(6) 2024 to treat lower back pain.On 01apr2024 the patient was seen by a representative of nalu for system activation.The system was not able to establish communication between the implantable pulse generator (ipg) and the external therapy discs.Xray imaging was performed and showed the ipg had migrated, causing the lack of communication.Surgical revision was performed on (b)(6) 2024.During the procedure the physician damaged the existing ipg and a new one was implanted in a more optimal position.Intra-op testing showed the system was functioning as expected.
 
Additional Manufacturer Narrative
There is no indication that the nalu system failed or malfunctioned, however the device was damaged during the procedure and was not returned to the firm for evaluation.Xray imaging confirmed device migration, which is thought to be the cause of the communication error.Migration of implanted components is a known inherent risk of implantable neuromodulation devices.

Brand Name
NALU NEUROSTIMULATION SYSTEM
Common Device Name
SPINAL CORD STIMULATOR
Manufacturer (Section D)
NALU MEDICAL INC
2320 faraday avenue
suite 100
calsbad CA 92008 2377
Manufacturer (Section G)
NALU MEDICAL, INC
2320 faraday ave
suite 100
carlsbad CA 92008 7241
Manufacturer Contact
rebecca hess
2320 faraday avenue
suite 100
carlsbad, CA 92008-7241
7604482360
MDR Report Key19372438
Report Number3015425075-2024-00189
Device Sequence Number7538082
Product Code GZB
UDI-Device Identifier00812537033594
UDI-Public01008125370335941121060817240608
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K183579
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/08/2024
Device Model Number71004
Device Catalogue Number71004
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/23/2024
Initial Report FDA Received Date05/22/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown